Growing pains, I guess.

Heatwavez

New Here
I've only been in the treatment phase for about a month or two? I don't remember. Whatever. Been taking Lexapro for a month or more, and Remeron for a week. I was prescribed Buspar as well for panic attacks, haven't been dealing with as many of those this last week. I got some relief from my symptoms thanks to the meds, but right now I'm in a bad place. I know that's normal. I feel like my symptoms were at least more predictable before medication? I don't know if I'm imagining it or not, but my symptoms feel less predictable now. Throwing this out for example.

I just got into it with my husband and my brain immediately went to maybeishouldjusttakeallmymedsatonceandseewhathappens. It used to take a lot to trigger thoughts like that, not sure if it was the nature of the argument that had me feeling that way or what (it was related to my issues). Storytime: I'm trying to explain to my husband that I'm dissociating hard, that it is worrying me, and I'm concerned it might be a sign of a more serious side effect of my meds. He says he remembers something and starts doing something else while I'm trying to talk to him, like completely walks away. Then the familiar thoughts start creeping in, ah yeah he doesn't care, no one does, I'm a burden blah blah blah. I leave the room to collect myself. It is embarrassing to get upset so easily, but I know why those thoughts happen, I know those thoughts are just thoughts and I just want a moment to deal with them and talk myself back to reality. He comes up to me and wants to know what he did that bothered me. I tell him, and then he laughs at me and says that stuff like that happens all the time, our house is chaotic. He starts talking about how I always make him the bad guy and leave him out of the loop by never telling him what he does that bothers me so much. I'm dumbfounded because I did just tell him, but I guess he's still really upset about past instances of me leaving him out of the loop and needs to get it off his chest. I shut up and let him talk for a while. Tell him I'm sorry that I've made him feel that way and cause him so much stress. I try to explain I just needed a minute. And I do legitimately feel bad, he's a great person and doesn't deserve to be put through my bs. But that wasn't the right thing to say, he wasn't looking for validation from me, just ...at that point, I don't even know what to say. I shut down. I'm just bummed. Bummed that the one person I can lean on is so stressed out because I can't keep myself together, read social cues, or understand anything. His job is working him like 12 hours a day, he can't even pull himself away from it during his time off or on the weekends. I'm definitely not helping. I feel a lot of guilt and shame for that. I feel so overwhelmed by my feelings currently, so overwhelmed by the amount of healing left to be done. So many problems to fix. I can't even find the energy to get off the floor and do basic tasks at this current moment but will give it a shot once I finish whining into the abyss here.

Cliff's notes version: I hate how my problems ruin the peace I should be feeling right now. I hate what I've done to my husband and how he feels like he has to walk on eggshells now. He shouldn't be worried about how I will react to what he says and does, I should have a better grip on my reactions. It is shameful and it makes me think that the best thing I could do for the people who love me is wipe myself out of existence. I'm safe for now, but those thoughts are really freaking loud again and I am highly discouraged.
 

shimmerz

MyPTSD Pro
maybeishouldjusttakeallmymedsatonceandseewhathappens

Have you checked to see if any of these meds cause suicidal thoughts. I think they call them 'black box warnings'.

NVM I just found this:


Oh, and this:


The good news is:
There are no black box warnings for Buxpar.

Honestly, when on new drugs ALWAYS take seriously thoughts of dying. Always. Even if you have a history of suicidal thoughts.

Listen, you are suddenly on a bunch of medications. Serious medications. They can cause massive changes in perception, emotions, cognitive processing, affect, etc. If you are ever prescribed something always ask first if it has any black box warnings attached to it and also what the serious side effects are. Then, prior to taking them, look them up yourself as well. Many are known to cause suicidal thoughts. Fact: taking these types of drugs can be dangerous.

What ticks me off is that the doctor prescribing these drugs should be telling you the inherent dangers attached to them. Or that you must be on them for 6 weeks if you don't want neurological damage to occur when you come off them. It's their job. Rarely have I heard of doctors living up to this responsibility.

More information on black box warnings.
 

Heatwavez

New Here
Have you checked to see if any of these meds cause suicidal thoughts. I think they call them 'black box warnings'.

NVM I just found this:


Oh, and this:


The good news is:
There are no black box warnings for Buxpar.

Honestly, when on new drugs ALWAYS take seriously thoughts of dying. Always. Even if you have a history of suicidal thoughts.

Listen, you are suddenly on a bunch of medications. Serious medications. They can cause massive changes in perception, emotions, cognitive processing, affect, etc. If you are ever prescribed something always ask first if it has any black box warnings attached to it and also what the serious side effects are. Then, prior to taking them, look them up yourself as well. Many are known to cause suicidal thoughts. Fact: taking these types of drugs can be dangerous.

What ticks me off is that the doctor prescribing these drugs should be telling you the inherent dangers attached to them. Or that you must be on them for 6 weeks if you don't want neurological damage to occur when you come off them. It's their job. Rarely have I heard of doctors living up to this responsibility.

More information on black box warnings.
Woah, thanks so much for this info. I definitely do feel like even with a doc, a social worker and a therapist on my side, I’m still stumbling through all of this trying to figure it out on my own, because, as you said, you get zero warning upfront about the risks associated with these meds. I'm kind of ignorant of this whole process and was quick to accept whatever might help. I saw that those thoughts were a risk, but wasn't sure how seriously to take them, because they happen with depression and anxiety anyway. This was helpful information, thank you so much for sharing it with me.
 
Last edited by a moderator:

joeylittle

Administrator
Been taking Lexapro for a month or more, and Remeron for a week.
Just backing up @shimmerz here - even when you know yourself to typically have suicidal ideation - any increase of feelings of wanting to give up (hopelessness, any kind of suicidal thinking) should be taken seriously as a possible negative side effect. And it can be hard to notice - but it's better to be very conservative with this stuff, and get in touch with your doc. It'll help them help you if you can start keeping track of how your moods change over the course of the day, and in different situations. Being able to share information about frequency, duration, and time of day in relationship to how your doses are timed, is all useful for them.

And they should take you seriously.

Also, just FYI - I removed your trigger warning from the title, since we don't use trigger warnings here (too many potential triggers, everything would be a trigger warning).
 

Heatwavez

New Here
Just backing up @shimmerz here - even when you know yourself to typically have suicidal ideation - any increase of feelings of wanting to give up (hopelessness, any kind of suicidal thinking) should be taken seriously as a possible negative side effect. And it can be hard to notice - but it's better to be very conservative with this stuff, and get in touch with your doc. It'll help them help you if you can start keeping track of how your moods change over the course of the day, and in different situations. Being able to share information about frequency, duration, and time of day in relationship to how your doses are timed, is all useful for them.

And they should take you seriously.

Also, just FYI - I removed your trigger warning from the title, since we don't use trigger warnings here (too many potential triggers, everything would be a trigger warning).
Alright I genuinely appreciate the info, I will start keeping notes. Thank you so much, this is helpful.
 
Top